North Carolina, 2002Flash Flood in North Carolina, November 12, 2002
November 12, 2002 · NWS RAH · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before the first event at Nov 12, 2:50 AM EST, 5 hours 25 minutes earlier.
Area forecast discussion, Nov 12, 2:50 AM EST, 5 hours 25 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE RALEIGH NC
250 AM EST TUE NOV 12 2002
OVERALL...
STRONG UPPER JET DIVING SOUTHEAST INTO SOUTHERN
PLAINS CARVING OUT DEEP LONG WAVE TROUGH OVER THE LOWER
MISSISSIPPI/GULF COAST AREA.
DEEPENING UPPER TROUGH ENHANCING SOUTHERLY FLOW OVER
THE AREA. LATEST SURFACE ANALYSIS SHOW FRONT(LOW LEVEL
BOUNDARY) OVER WESTERN CWA WITH WEAK WAVE NORTH-CENTRAL
GEORGIA AND OVER FLORIDA PANHANDLE. MODEL TRENDS INDICATE
AS THESE WAVES TRACK NORTHEAST ALONG BOUNDARY...AXIS OF
HEAVIEST RAINS (HIGHEST QPF) SLIGHTLY MORE TO THE WEST
THAN PREVIOUS RUN. PLENTY OF LOW LEVEL MOISTURE...
PRECIPITABLE WATERS 1.5 TO NEAR 2 INCHES...JET DYNAMICS
AND PLENTY OF LIFT...TRAINING EFFECTS...SUPPORTS THE POTENTIAL
FOR HEAVY RAINS TODAY. HOWEVER COUPLE OF CONCERNS...NOTICE THAT
GSO/RNK AND FFC 00Z SOUNDINGS SHOWED SOME DRYING IN COLUMN
SINCE 12Z MONDAY. ALSO DEEP CONVECTION OVER LOWER GULF/FLORIDA
PANHANDLE HAVE A TENDENCY TO ROB AREA OF MOISTURE.
BUT FOR NOW PLAN TO EXTEND WATCH INTO NORTHWEST PIEDMONT.
KEEP EXPIRATION AT 17Z.
ON CONVECTION...ALL OF CWA EXCEPT NORTHWEST IN SLIGHT RISK.
EXPECT EMBEDDED THUNDERSTORMS...ESPECIALLY WHEN WEAK WAVES MOVE
ACROSS.
CURRENT FORECAST TREND OF KEEPING RAIN IN FOR TONIGHT...AND
EASTERN SECTIONS EARLY WEDNESDAY ON TRACK.
DRY WEATHER FOR THURSDAY.
EXTENDED...
FRIDAY THROUGH MONDAY....
NEXT CHANCE FOR RAIN OVER THE WEEKEND AS MODELS CONTINUE TREND
OF TROUGH OVER THE AREA. KEEP CHANCE IN...RAISE POPS SLIGHTLY
ON SUNDAY. REST OF EXTENDED OKAY.
THANKS KGSP/KRNK FOR THE COORDINATION.
.RAH...FLOOD WATCH ENTIRE CWA THROUGH MIDDAY TODAY.
RA/DGS/GIH
Hazardous weather outlook, Nov 12, 5:30 AM EST, 2 hours 45 minutes before
NCZ007>011-021>028-038>043-073>078-083>086-088-089-131030-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE
530 AM EST TUE NOV 12 2002
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.
.DAY ONE...
A FLOOD WATCH IS IN EFFECT FOR ALL OF CENTRAL NORTH CAROLINA THROUGH
MIDDAY TODAY FOR WIDESPREAD LOCALLY HEAVY RAIN.
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY OVER THE
CENTRAL AND EASTERN SECTIONS OF CENTRAL NORTH CAROLINA. SOME OF
THE THUNDERSTORMS MAY PRODUCE DAMAGING WINDS ESPECIALLY OVER THE
COASTAL PLAIN...ALONG AND EAST OF INTERSTATE 95.
.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED LATER THIS MORNING FOR LOCALLY
HEAVY RAINS AND LATER THIS AFTERNOON FOR THUNDERSTORM ACTIVITY.
DETAILS...
A FRONTAL BOUNDARY WILL REMAIN NEARLY STATIONARY OVER THE
WESTERN PIEDMONT OF NORTH CAROLINA TODAY. A STRENGTHENING AREA OF
LOW PRESSURE WILL MOVE NORTHEAST ALONG THE FRONT... BRINGING
ENHANCED RAINFALL TO CENTRAL NORTH CAROLINA THROUGH MIDDAY.
WIDESPREAD RAINFALL AMOUNTS OF ONE HALF TO ONE INCH CAN BE EXPECTED
IN THE WATCH AREA THROUGH MIDDAY... WITH ISOLATED AMOUNTS OF TWO TO
THREE INCHES POSSIBLE WHERE SEVERAL SHOWERS PASS OVER THE SAME AREA.
SCATTERED THUNDERSTORMS ARE EXPECTED MAINLY OVER THE CENTRAL AND
EASTERN SECTIONS OF CENTRAL NORTH CAROLINA TODAY. SOME OF THESE
THUNDERSTORMS MAY BECOME SEVERE WITH DAMAGING WIND GUSTS WHICH IS
THE PRIMARY THREAT. LARGE HAIL IS ALSO POSSIBLE.
.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
RA
In the hours before
Special weather statement, Nov 12, 5:45 AM EST, 2 hours 30 minutes before
NCZ007>011-024>028-040>043-073>078-083>086-088-089-121730-
SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE
545 AM EST TUE NOV 12 2002
THIS OUTLOOK IS FOR CENTRAL NORTH CAROLINA TODAY.
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY MAINLY
OVER THE CENTRAL AND EASTERN SECTIONS OF CENTRAL NORTH
CAROLINA.
SKYWARN SPOTTERS...
SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.
SYNOPTIC PATTERN...
A FRONTAL BOUNDARY WILL REMAIN NEARLY STATIONARY OVER THE
WESTERN PIEDMONT THIS MORNING. A STRENGTHENING AREA OF LOW PRESSURE
WILL MOVE NORTHEAST ALONG THE FRONT... BRINGING ENHANCED RAINFALL TO
CENTRAL NORTH CAROLINA THROUGH THIS MORNING AND CHANCE OF
THUNDERSTORMS IN THE AFTERNOON.
HAZARDOUS WEATHER DETAILS...
WIDESPREAD RAIN ALONG WITH A FEW THUNDERSTORMS ARE EXPECTED OVER
THE AREA THIS MORNING. THEN SCATTERED THUNDERSTORMS ARE EXPECTED
TO DEVELOP IN THE AFTERNOON. SEVERE WEATHER IS MOST LIKELY TO OCCUR
DURING THIS AFTERNOON MAINLY OVER THE COASTAL PLAIN...ALONG
AND EAST OF INTERSTATE 95. THE PRIMARY THREAT WILL BE DAMAGING WIND
GUSTS. LARGE HAIL IS ALSO POSSIBLE.
ANOTHER SEVERE WEATHER OUTLOOK WILL BE ISSUED BY 1130 AM.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
RA
Flash Flood, Scotland
- When
- November 12, 8:15 AM EST to 9:30 AM EST
- Where
- Scotland County, Wagram
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 34.841, -79.480 (the zone’s center; the record gives no point)
Aberdeen Road was closed, flooded with a foot of water.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado in Georgia, November 12, 20022 injured · $550,000 · F2 · 1 event
- Tornado in Georgia, November 12, 2002$100,000 · F0 · 1 event
- Damaging Wind in Georgia, November 12, 2002$50,000 · 1 event
- Lightning Strike in Florida, November 12, 2002$50,000 · 1 event
- Ice Storm in Alaska, November 12, 2002$40,000 · 1 event
- Lightning Strike in Georgia, November 12, 2002$25,000 · 1 event
- Lightning Strike in Georgia, November 12, 2002$20,000 · 1 event
- Dense Fog in Florida, November 12, 20025 events
- High Wind in Oregon, November 12, 200258 kt wind · 2 events
- Marine Thunderstorm Wind in Gulf of Mexico, November 12, 20021 event
- Tornado in Georgia, November 12, 2002$10,000 · F0 · 1 event
- High Wind in Oregon, November 12, 2002$5,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5323314.